Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have a red spot on hip. Was using anti fungal cream. Suggest the cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I have a red spot on my hip it's as big as a 50c piece, sometimes gets itchy, noticed it about 3 weeks ago. It has stayed the same size and has stayed very red, the last to days it has started to flake. At the start I thought it was a ring worm and was using anit fungal on the area but the last week I have only been using paw paw on it. Please help?
Posted Mon, 4 Nov 2013 in Skin Hair and Nails
Answered by Dr. Michelle Gibson James 24 minutes later
Brief Answer:
can take 2 to 3 week for improvement

Detailed Answer:
Hi, thanks for using healthcare magic

Fungi are difficult to treat because they respond slowly to infection. It can actually take 2 to 3 weeks for a rash to respond to consistent medical treatment.

From your description, it does sound like a fungal infection. The other type of rash that would be itchy like you describe and small would be a contact dermatitis.
This is a rash that is found as a result of contact with a particular agent to a part of the skin.

If there is no history of contact of that aspect of your skin with anything that could have resulted in rash, then it is likely fungal (ring worm).

Treatment would involve the application of a topical antifungal for 2 to 3 weeks. Examples would be econazole, ketoconazole, miconazole, lamisil.

For the first 3 to 4 days, you may also want to use a topical steroid because would reduce the inflammation and itchy. It should not be used beyond this.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor